Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 14, 2021, 7:45 PM MDT for Carbon County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 7:45 PM MDT (01:45 UTC)
- Expired
- Jul 14, 2021, 8:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
County Carbon County, WY
The radar
The Cheyenne radar (KCYS), 184 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 1.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
701
WWUS85 KCYS 150145
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Jul 14 2021
WYZ109-113-150230-
Upper North Platte River Basin WY-Central Carbon County WY-
745 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Saratoga, or 22 miles southeast of Rawlins, moving
east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Saratoga.
LAT...LON 4145 10706 4154 10708 4161 10704 4167 10674
4141 10677
TIME...MOT...LOC 0145Z 264DEG 12KT 4152 10699
$$
MokryWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 5:39 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 5:39 PM MDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 539 PM MDT Wed Jul 14 2021 .SHORT TERM...(This evening through Thursday night) Issued at 215 PM MDT Wed Jul 14 2021 Easterly upslope flow east of the Laramie Range behind yesterday's cold frontal passage along with southwest flow farther west has setup a dryline boundary along the South Laramie Range. CU fields developing over the high terrain the past few hours has initiated a couple storms early this afternoon and will continue to do so along the CO/WY border into the early evening. Farther north, lower level stratus has remained in place for longer duration and minimal CU development has been noted on latest satellite imagery. Latest RAP analyzes a narrow bullseye of over 1200 J/kg of MLCAPE over the South Laramie Range which has been building as 1745z research sounding from Fort Collins analyzed around 850 J/kg. Low level inversion suggests storms might struggle once removed from the higher terrain until later this afternoon, otherwise a fairly moist profile was noted. Hi-Res guidance has storm activity mostly ending around 9 PM this evening. Hail, heavy downpours, and frequent lightning will be the main hazards. Temperatures will be 5-10 degrees warmer Thursday afternoon with the chance for storm development along the Laramie Range once again, however coverage should be more isolated than today. .LONG TERM...(Friday through Wednesday) Issued at 215 PM MDT Wed Jul 14 2021 Scattered showers and storms will be possible again on Friday over the Laramie Range as well as near a boundary looking to set up close to the Pine Ridge in the northern NE Panhandle. Shortwave energy will provide additional lift for these storms before 500mb height rises build a 5940+ meter upper level ridge across the area this weekend and early next week. these anomalously high 500mb heights look to persist through much of next week which will rise temperatures into the 90s for much of southeast Wyoming and the Nebraska Panhandle for numerous consecutive days. Adjusted the forecast towards the NBM 75th percentile MaxTs for Monday through Wednesday. Models begin to attempt to breakdown this pattern late next week into next weekend with multiple passing Pacific waves. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 527 PM MDT Wed Jul 14 2021 Showers and thunderstorms are moving across far southeastern Wyoming and potentially KSNY as well. They are currently forecast to end by 6Z. As they move through, they will temporarily lower ceilings and visibilities. Some LIFR to IFR ceilings are possible at KBFF, KSNY, and KAIA in the early morning hours, clearing by 16Z. && .FIRE WEATHER... Issued at 215 PM MDT Wed Jul 14 2021 Minimal fire weather concerns the rest of today and Thursday with cooler temperatures ahead of the warm up headed into the weekend and early next week. Slightly above normal temperatures this starting Friday will continue through Sunday before the hot and dry conditions arrive early next week. Afternoon RHs look to drop into the teens west of the Laramie Range as well as over east- central Wyoming, however winds look to remain below critical levels as high pressure builds into the area. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MB LONG TERM...MB AVIATION...LK FIRE WEATHER...MB
Hazardous weather outlook, Jul 14, 2:37 PM MDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 237 PM MDT Wed Jul 14 2021 WYZ103-105>108-110>119-152045- North Laramie Range-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 237 PM MDT Wed Jul 14 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered strong thunderstorms possible through this evening, especially along and adjacent to the South Laramie Range near the Colorado border. Frequent lightning, heavy rainfall, and quarter size hail is possible with the strongest storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Afternoon thunderstorms are expected to develop on a daily basis...mainly in the afternoon...in and around our southeast Wyoming mountains. Severe thunderstorms are not expected at this time. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-109-152045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Ferris/Seminoe/Shirley Mountains-Central Carbon County- 237 PM MDT Wed Jul 14 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 14, 4:13 PM MDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
413 PM MDT Wed Jul 14 2021
WYZ116-117-142245-
South Laramie Range WY-South Laramie Range Foothills WY-
413 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 413 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Crystal Lake Campground, or 19 miles west of
Cheyenne, moving south at 10 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern
Laramie County.
LAT...LON 4101 10523 4108 10521 4108 10508 4106 10506
4100 10503 4100 10523
TIME...MOT...LOC 2213Z 352DEG 7KT 4104 10514
MokrySpecial weather statement, Jul 14, 5:08 PM MDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
508 PM MDT Wed Jul 14 2021
WYZ118-119-142345-
Central Laramie County WY-East Laramie County WY-
508 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 545
PM MDT...
At 508 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ranchettes, or 12 miles northeast of Cheyenne,
moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hillsdale and Ranchettes.
LAT...LON 4119 10464 4121 10468 4128 10471 4132 10469
4139 10453 4123 10436
TIME...MOT...LOC 2308Z 250DEG 18KT 4129 10465
MokrySpecial weather statement, Jul 14, 6:03 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
603 PM MDT Wed Jul 14 2021
WYZ110-115-150030-
North Snowy Range Foothills WY-Laramie Valley WY-
603 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 603 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Bosler, or 17 miles northwest of Laramie, moving
east at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Albany
County.
This includes Interstate 80 in Wyoming between mile markers 283 and
304.
LAT...LON 4137 10595 4141 10600 4150 10607 4153 10603
4156 10597 4156 10587 4152 10572 4135 10572
4136 10581
TIME...MOT...LOC 0003Z 266DEG 15KT 4144 10588
MokrySpecial weather statement, Jul 14, 6:19 PM MDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
619 PM MDT Wed Jul 14 2021
WYZ115-116-150045-
South Laramie Range WY-Laramie Valley WY-
619 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL
645 PM MDT...
At 619 PM MDT, emergency management reported a strong thunderstorm
near University Of Wyoming War Memorial Stadium, or near Laramie,
moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Laramie, Tie City Campground, Yellow Pine Campground and University
Of Wyoming War Memorial Stadium.
This includes Interstate 80 in Wyoming between mile markers 316 and
322.
LAT...LON 4126 10551 4129 10556 4137 10559 4143 10552
4141 10530 4123 10529
TIME...MOT...LOC 0019Z 269DEG 17KT 4134 10548
MokrySpecial weather statement, Jul 14, 7:13 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
713 PM MDT Wed Jul 14 2021
WYZ113-150145-
Upper North Platte River Basin WY-
713 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 713 PM MDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 27 miles southeast of Rawlins, moving east at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Saratoga.
LAT...LON 4140 10697 4151 10695 4153 10688 4150 10669
4134 10673
TIME...MOT...LOC 0113Z 277DEG 12KT 4146 10691
MokrySpecial weather statement, Jul 14, 7:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
745 PM MDT Wed Jul 14 2021
WYZ109-113-150230-
Upper North Platte River Basin WY-Central Carbon County WY-
745 PM MDT Wed Jul 14 2021
...SPECIAL WEATHER STATEMENT...
At 745 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Saratoga, or 22 miles southeast of Rawlins, moving
east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Saratoga.
LAT...LON 4145 10706 4154 10708 4161 10704 4167 10674
4141 10677
TIME...MOT...LOC 0145Z 264DEG 12KT 4152 10699
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:03 PM MDT | Special Weather Statement | CYS | Albany | 27 min |
| Jul 14, 6:17 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 43 min |
| Jul 14, 6:19 PM MDT | Special Weather Statement | CYS | Albany | 26 min |
| Jul 14, 6:34 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 26 min |
| Jul 14, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 46 min |
| Jul 14, 7:13 PM MDT | Special Weather Statement | CYS | Carbon | 32 min |
| Jul 14, 7:53 PM MDT | Special Weather Statement | CYS | Albany | 37 min |
| Jul 14, 8:48 PM MDT | Special Weather Statement | CYS | Carbon | 27 min |
| Jul 14, 8:51 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 24 min |
| Jul 15, 3:55 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Jul 15, 4:22 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 38 min |
| Jul 15, 4:42 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| Jul 15, 4:59 PM MDT | Special Weather Statement | CYS | Laramie | 46 min |
| Jul 15, 5:00 PM MDT | Special Weather Statement | CYS | Laramie | 15 min |
| Jul 15, 5:33 PM MDT | Special Weather Statement | CYS | Laramie | 12 min |
| Jul 15, 5:46 PM MDT | Special Weather Statement | CYS | Laramie | 29 min |
| Jul 14, 7:58 PM MDT | Special Weather Statement | CYS | Banner | 32 min |
| Jul 14, 8:54 PM MDT | Special Weather Statement | CYS | Banner | 36 min |
| Jul 15, 5:43 PM MDT | Special Weather Statement | CYS | Kimball | 32 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.